Alert archive / Texas / High Wind Watches in 2014

High Wind Watch 4, NWS Amarillo, TX

April 28, 20146 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind watch at Apr 28, 2014, 3:19 PM CDT for 6 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 29, 2014, 4:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 28, 2014, 3:19 PM CDT (20:19 UTC)
In effect from
Apr 29, 2014, 4:00 AM CDT
Expired
Apr 28, 2014, 9:52 PM CDT
In force
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Moore County, TX, Ochiltree County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 123 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1755 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WWUS74 KAMA 282019
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT MON APR 28 2014

OKZ001-TXZ001-006-290430-
/O.CAN.KAMA.FZ.A.0002.140429T0900Z-140429T1400Z/
/O.NEW.KAMA.HW.A.0004.140429T0900Z-140430T0300Z/
/O.NEW.KAMA.FZ.A.0003.140430T0600Z-140430T1500Z/
CIMARRON-DALLAM-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
HARTLEY...CHANNING
319 PM CDT MON APR 28 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...
...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH
IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING.
THE FREEZE WATCH FOR TONIGHT AND TUESDAY MORNING HAS BEEN CANCELLED.

* EVENT...NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ACROSS
  THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES. THESE
  STRONG WINDS WILL ALSO RESULT IN AREAS OF BLOWING DUST CAUSING
  VISIBILITIES BEING REDUCED TO AROUND ONE TO THREE MILES AT TIMES.
  FREEZING TEMPERATURES ARE EXPECTED ACROSS THE WESTERN TEXAS AND
  OKLAHOMA PANHANDLES.

* TIMING...THE STRONG NORTHWEST WINDS WILL OCCUR LATE TONIGHT THROUGH
  TUESDAY EVENING. THE FREEZING TEMPERATURES ARE EXPECTED TUESDAY
  NIGHT THROUGH WEDNESDAY MORNING.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD
  TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. MOTORISTS
  TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO EXPERIENCE VERY
  STRONG CROSSWINDS. CROPS AND EARLY GARDENS WILL BE SUSCEPTIBLE TO A
  FREEZE TUESDAY NIGHT INTO WEDESDAY MORNING. TAKE PRECAUTIONS TO
  PREVENT DAMAGE...INCLUDING COVERING GARDENS AND BRINGING IN ANY
  POTTED PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ011-016-290430-
/O.NEW.KAMA.WI.Y.0013.140429T0900Z-140430T0300Z/
/O.NEW.KAMA.FZ.A.0003.140430T0600Z-140430T1500Z/
OLDHAM-DEAF SMITH-
INCLUDING THE CITIES OF...VEGA...HEREFORD
319 PM CDT MON APR 28 2014

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM CDT TUESDAY...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM CDT TUESDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. 

* EVENT...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH
  ACROSS THE SOUTHWEST TEXAS PANHANDLE. FREEZING TEMPERATURES ARE
  EXPECTED ACROSS THE SOUTHWESTERN TEXAS PANHANDLE.

* TIMING...THE STRONG NORTHWEST WINDS WILL OCCUR LATE TONIGHT THROUGH
  TUESDAY EVENING. THE FREEZING TEMPERATURES ARE EXPECTED TUESDAY
  NIGHT THROUGH WEDNESDAY MORNING.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD
  TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. MOTORISTS
  TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO EXPERIENCE VERY
  STRONG CROSSWINDS. CROPS AND EARLY GARDENS WILL BE SUSCEPTIBLE TO A
  FREEZE TUESDAY NIGHT INTO WEDNESDAY MORNING. TAKE PRECAUTIONS TO
  PREVENT DAMAGE...INCLUDING COVERING GARDENS AND BRINGING IN ANY
  POTTED PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ005-008>010-012>015-017>020-290430-
/O.NEW.KAMA.WI.Y.0013.140429T0900Z-140430T0300Z/
LIPSCOMB-HUTCHINSON-ROBERTS-HEMPHILL-POTTER-CARSON-GRAY-WHEELER-
RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...BORGER...
MIAMI...CANADIAN...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...
SHAMROCK...WHEELER...CANYON...CLAUDE...CLARENDON...WELLINGTON
319 PM CDT MON APR 28 2014

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM CDT TUESDAY. 

* EVENT...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH.

* TIMING...THE STRONG WINDS WILL OCCUR LATE TONIGHT THROUGH TUESDAY
  EVENING.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD
  TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. MOTORISTS
  TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO EXPERIENCE VERY
  STRONG CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ002-007-290430-
/O.NEW.KAMA.HW.A.0004.140429T0900Z-140430T0300Z/
/O.NEW.KAMA.FZ.A.0003.140430T0600Z-140430T1500Z/
SHERMAN-MOORE-
INCLUDING THE CITIES OF...STRATFORD...DUMAS
319 PM CDT MON APR 28 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH
IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. 

* EVENT...NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ACROSS
  THE NORTH CENTRAL TEXAS PANHANDLE. THESE STRONG WINDS WILL ALSO
  RESULT IN AREAS OF BLOWING DUST CAUSING VISIBILITIES BEING REDUCED
  TO AROUND ONE TO THREE MILES AT TIMES. FREEZING TEMPERATURES ARE
  EXPECTED ACROSS THE NORTH CENTRAL TEXAS PANHANDLE.

* TIMING...THE STRONG NORTHWEST WINDS WILL OCCUR LATE TONIGHT THROUGH
  TUESDAY EVENING. THE FREEZING TEMPERATURES ARE EXPECTED TUESDAY
  NIGHT THROUGH WEDNESDAY MORNING.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD
  TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. MOTORISTS
  TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO EXPERIENCE VERY
  STRONG CROSSWINDS. CROPS AND EARLY GARDENS WILL BE SUSCEPTIBLE TO A
  FREEZE TUESDAY NIGHT INTO WEDNESDAY MORNING. TAKE PRECAUTIONS TO
  PREVENT DAMAGE...INCLUDING COVERING GARDENS AND BRINGING IN ANY
  POTTED PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

OKZ002-003-TXZ003-004-290430-
/O.NEW.KAMA.HW.A.0004.140429T0900Z-140430T0300Z/
TEXAS-BEAVER-HANSFORD-OCHILTREE-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN...
GRUVER...PERRYTON
319 PM CDT MON APR 28 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING. 

* EVENT...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 55 MPH.

* TIMING...THE STRONG WINDS WILL OCCUR LATE TONIGHT THROUGH TUESDAY
  EVENING.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND COULD
  TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. MOTORISTS
  TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO EXPERIENCE VERY
  STRONG CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SCHNEIDER
1 follow-up statement
608 
WWUS74 KAMA 290252
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
952 PM CDT MON APR 28 2014

OKZ001-TXZ001-002-006-007-291200-
/O.UPG.KAMA.HW.A.0004.140429T0900Z-140430T0300Z/
/O.NEW.KAMA.HW.W.0008.140429T1200Z-140430T0300Z/
/O.NEW.KAMA.DU.Y.0008.140429T1200Z-140430T0300Z/
/O.CON.KAMA.FZ.A.0003.140430T0600Z-140430T1500Z/
CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
STRATFORD...HARTLEY...CHANNING...DUMAS
952 PM CDT MON APR 28 2014

...HIGH WIND WARNING AND BLOWING DUST ADVISORY IN EFFECT FROM 7 AM
TO 10 PM CDT TUESDAY IN THE NORTHERN PANHANDLES...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING IN THE WESTERN PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS REPLACED THE HIGH WIND
WATCH WITH A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10
PM CDT TUESDAY. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS
BLOWING DUST ADVISORY IS ALSO IN EFFECT FROM 7 AM TO 10 PM CDT
TUESDAY.

* EVENT...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ACROSS
  THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES. THESE
  STRONG WINDS WILL ALSO RESULT IN AREAS OF BLOWING DUST CAUSING
  REDUCED VISIBILITIES OF A MILE OR LESS AT TIMES. FREEZING
  TEMPERATURES ARE POSSIBLE ACROSS THE WESTERN TEXAS AND OKLAHOMA
  PANHANDLES TUESDAY NIGHT.

* TIMING...STRONG WINDS WILL BEGIN TUESDAY MORNING AND CONTINUE
  THROUGH THE DAY. THE FREEZING TEMPERATURES ARE EXPECTED TUESDAY
  NIGHT THROUGH WEDNESDAY MORNING.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND 
  COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. 
  MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO 
  EXPERIENCE VERY STRONG CROSSWINDS. CROPS AND EARLY GARDENS 
  WILL BE SUSCEPTIBLE TO A FREEZE TUESDAY NIGHT INTO WEDNESDAY 
  MORNING. TAKE PRECAUTIONS TO PREVENT DAMAGE...INCLUDING 
  COVERING GARDENS AND BRINGING IN ANY POTTED PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ005-008>010-291200-
/O.UPG.KAMA.WI.Y.0013.140429T0900Z-140430T0300Z/
/O.NEW.KAMA.HW.W.0008.140429T1200Z-140430T0300Z/
/O.NEW.KAMA.DU.Y.0008.140429T1200Z-140430T0300Z/
LIPSCOMB-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...BORGER...
MIAMI...CANADIAN
952 PM CDT MON APR 28 2014

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY FOR
PORTIONS OF THE NORTHEAST TEXAS PANHANDLE...
...BLOWING DUST ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY FOR
PORTIONS OF THE NORTHEAST TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY. A
BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING DUST
ADVISORY IS IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* EVENT...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* TIMING...STRONG WINDS WILL BEGIN TUESDAY MORNING AND CONTINUE
  THROUGH THE DAY.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND 
  COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. 
  MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO 
  EXPERIENCE VERY STRONG CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

OKZ002-003-TXZ003-004-291200-
/O.UPG.KAMA.HW.A.0004.140429T0900Z-140430T0300Z/
/O.NEW.KAMA.HW.W.0008.140429T1200Z-140430T0300Z/
/O.NEW.KAMA.DU.Y.0008.140429T1200Z-140430T0300Z/
TEXAS-BEAVER-HANSFORD-OCHILTREE-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN...
GRUVER...PERRYTON
952 PM CDT MON APR 28 2014

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY OVER
THE NORTHERN PANHANDLES...
...BLOWING DUST ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY
OVER THE NORTHERN PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY. A
BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS BLOWING DUST
ADVISORY IS IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH.

* TIMING...THE STRONG WINDS WILL BEGIN TUESDAY MORNING AND LAST
  THROUGH THE DAY.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND 
  COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. 
  MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO 
  EXPERIENCE VERY STRONG CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ011-016-291200-
/O.EXT.KAMA.WI.Y.0013.140429T1200Z-140430T0300Z/
/O.CON.KAMA.FZ.A.0003.140430T0600Z-140430T1500Z/
OLDHAM-DEAF SMITH-
INCLUDING THE CITIES OF...VEGA...HEREFORD
952 PM CDT MON APR 28 2014

...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY FOR THE
SOUTHWEST TEXAS PANHANDLE... 
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING FOR THE SOUTHWEST TEXAS PANHANDLE...

* EVENT...NORTHWEST WINDS OF AROUND 35 MPH WITH GUSTS TO NEAR 55 MPH
  ACROSS THE SOUTHWEST TEXAS PANHANDLE. FREEZING TEMPERATURES ARE
  EXPECTED ACROSS THE SOUTHWESTERN TEXAS PANHANDLE.

* TIMING...STRONG WINDS WILL BEGIN TUESDAY MORNING AND CONTINUE
  THROUGH THE DAY. THE FREEZING TEMPERATURES ARE EXPECTED TUESDAY
  NIGHT THROUGH WEDNESDAY MORNING.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND 
  COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. 
  MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO 
  EXPERIENCE VERY STRONG CROSSWINDS. CROPS AND EARLY GARDENS 
  WILL BE SUSCEPTIBLE TO A FREEZE TUESDAY NIGHT INTO WEDNESDAY 
  MORNING. TAKE PRECAUTIONS TO PREVENT DAMAGE...INCLUDING 
  COVERING GARDENS AND BRINGING IN ANY POTTED PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ012>015-017>020-291200-
/O.EXT.KAMA.WI.Y.0013.140429T1200Z-140430T0300Z/
POTTER-CARSON-GRAY-WHEELER-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...AMARILLO...PANHANDLE...WHITE DEER...
PAMPA...SHAMROCK...WHEELER...CANYON...CLAUDE...CLARENDON...
WELLINGTON
952 PM CDT MON APR 28 2014

...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 10 PM CDT TUESDAY FOR THE
SOUTHERN TEXAS PANHANDLE...

* EVENT...NORTHWEST WINDS OF AROUND 35 MPH WITH GUSTS TO NEAR 55
  MPH.

* TIMING...STRONG WINDS WILL BEGIN TUESDAY MORNING AND LAST THROUGH
  THE DAY.

* IMPACTS...THESE WINDS WILL CAUSE AREAS OF BLOWING DUST AND 
  COULD TOSS AROUND ITEMS SUCH AS LAWN FURNITURE AND TRASH CANS. 
  MOTORISTS TRAVELING ON EAST TO WEST ORIENTED ROADS WILL ALSO 
  EXPERIENCE VERY STRONG CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind watch went out at Apr 28, 12:43 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 28, 12:43 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1243 PM CDT MON APR 28 2014

.AVIATION...
FOR THE 18Z TAFS, WNW WILL BE GUSTY THIS AFTERNOON AND MUCH OF THE
EVENING AND THEN BECOMING VERY GUSTY AFTER 13Z-14Z. WILL ISSUE AWW
AT KAMA BEGINNING AT 14Z, BUT THE STRONGEST WINDS WILL LIKELY OCCUR
JUST AFTER THIS TAF PERIOD.

VCSH WILL BE POSSIBLE AT KDHT AND KGUY THROUGH 02Z. CAN'T RULE OUT A
BRIEF -TSRA, BUT CONFIDENCE OF OCCURRENCE IS TOO LOW TO MENTION. IF A
-SHRA DOES DIRECTLY IMPACT A TERMINAL, BRIEF WIND GUSTS UP TO 40 KT
WILL BE POSSIBLE.

SOME BLDU COULD IMPACT KGUY 20Z-02Z, BUT CHANCES ARE THAT VSBYS WILL
REMAIN VFR. DUE TO THE STRONG WINDS AFTER 13Z, BLDU WILL LIKELY
RESULT IN AT LEAST MVFR RESTRICTIONS, ESPECIALLY AT KGUY AND KDHT.
FLIGHT RESTRICTIONS WILL ALSO BE POSSIBLE AT KAMA, BUT HIGHER
CHANCES WILL LIKELY OCCUR AFTER THIS TAF PERIOD.

JACKSON

&&

.PREV DISCUSSION... /ISSUED 1156 AM CDT MON APR 28 2014/

UPDATE...
WE BUMPED UP HIGHS A FEW DEGREES IN MOST LOCATIONS AS FORECAST 850 MB
TEMPERATURES VS. OBSERVED 850 MB TEMPERATURES YESTERDAY SUPPORT HIGHS
ABOUT 5 DEGREES COOLER TODAY THAN YESTERDAY. THIS SHOULD ALLOW MOST
PLACES TO TOP OUT IN THE MID 60S (NORTHWEST) TO UPPER 70S (SOUTHEAST).

WE ALSO ADDED ISOLATED SHOWERS THIS AFTERNOON FOR LOCATIONS NORTH OF
A BOYS RANCH TO SHAMROCK LINE. VERY SMALL SCALE SHORTWAVE TROUGHS
WILL MOVE ROTATE AROUND THE WESTERN PERIPHERY OF THE UPPER LOW
ACROSS NEBRASKA AND ACROSS THE AREA THIS AFTERNOON. WITH A LITTLE BIT
OF HEATING, FORCING FOR ASCENT, AND COLD AIR ALOFT, CUMULUS ARE
ALREADY BEGINNING TO DEVELOP. GIVEN THAT 500 MB TEMPS WILL BE AS COLD
AS -25 C, THERE COULD EVEN BE A COUPLE OF LIGHTNING STRIKES THIS
AFTERNOON. A COUPLE OF THE STRONGER HIGH-BASED SHOWERS COULD PRODUCE
LOCALLY GUSTY WINDS UP TO 45 MPH SINCE THERE WILL BE A DEEP, DRY SUB-
CLOUD LAYER IN PLACE. ANY RAINFALL AMOUNTS SHOULD BE LESS THAN 0.05
INCHES. EXPECT THE SHOWERS TO RAPIDLY DISSIPATE WITH THE LOSS OF
DAYTIME HEATING THIS EVENING.

JACKSON

FIRE WEATHER...
A RED FLAG WARNING WAS ISSUED FOR THE WESTERN AND SOUTH CENTRAL TEXAS
PANHANDLE THROUGH 10 PM. NEWEST RAP/NAM DATA SUGGEST CRITICAL FIRE
WEATHER CONDITIONS WILL BE MET IN THESE LOCATIONS THIS AFTERNOON,
ESPECIALLY SOUTH AND WEST OF A BOYS RANCH TO CLAUDE LINE. THIS IS
EXPECTED TO BE A MARGINAL/LOW-END CRITICAL FIRE WEATHER DAY, BUT WE
FELT IT WAS PRUDENT TO AT LEAST ISSUE A RED FLAG WARNING WITH ERC
VALUES EXCEEDING THE 90TH PERCENTILE ACROSS THE WARNING AREA. LOCATIONS
NORTH OF A GUYMON TO CANADIAN LINE MAY ALSO BRIEFLY EXPERIENCE
LOW-END/MARGINAL CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON.

SCHNEIDER/JACKSON

PREV DISCUSSION... /ISSUED 855 AM CDT MON APR 28 2014/

UPDATE...
ADDED ISOLATED SPRINKLES ACROSS THE NORTHEAST PANHANDLES THIS
MORNING. IT LOOKS LIKE THESE ARE BEING DRIVEN BY THE LEFT EXIT
REGION OF A POTENT 135 KT JET AND A WEAK LOBE OF VORTICITY
PINWHEELING AROUND THE CLOSED UPPER LOW ACROSS NEBRASKA. NOT
EXPECTING MUCH IN THE WAY OF ACCUMULATION AS THE SUB-CLOUD LAYER
REMAINS QUITE DRY. HOWEVER, RADAR SHOWS SOME EMBEDDED 40 DBZ ECHOES
WITHIN THIS BAND OF PRECIPITATION, SO 0.01 OF AN INCH OF RAIN
WOULDN'T TOTALLY BE OUT OF THE QUESTION UNDERNEATH THE HIGHER ECHOES.

WE ALSO ADDED BLOWING DUST TO THE SOUTHWESTERN TEXAS PANHANDLE AND
THE NORTHEAST PANHANDLES THIS AFTERNOON. FAVORABLE WIND TRAJECTORIES
OUT OF SOUTHEAST COLORADO, PARTICULARLY NEAR LAMAR, WILL LIKELY LEAD
TO ANOTHER ROUND OF BLOWING DUST NORTH OF A BOISE CITY TO LIPSCOMB
LINE. WE DON'T THINK VISIBILITIES WILL DROP BELOW 1 MILE TO WARRANT
AN ADVISORY, BUT WE'LL WATCH IT CLOSELY THROUGHOUT THE DAY.

JACKSON/SCHNEIDER

PREV DISCUSSION... /ISSUED 529 AM CDT MON APR 28 2014/

AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THIS TAF ISSUANCE. THE MAIN
AVIATION CONCERNS WILL BE INCREASING WINDS OUT OF THE NORTH DURING
THE DAY TODAY THEN ONCE AGAIN TOMORROW MORNING. TODAY WINDS WILL
RANGE FROM 15 TO 24 KT SUSTAINED WITH GUSTS UP TO 35 KT. THERE WILL
BE A CHANCE FOR BLOWING DUST AT EACH TERMINAL TODAY AND TOWARDS THE
END OF THIS TAF ISSUANCE BUT UNCERTAINTY ON TIMING AND HOW LOW
VISIBILITIES COULD GO IS TOO HIGH TO INCLUDE IN PREVAILING CONDITIONS.

PREV DISCUSSION... /ISSUED 317 AM CDT MON APR 28 2014/

DISCUSSION...
FRONT HAS NOW COMPLETELY MOVED THROUGH THE AREA LEAVING BEHIND IT A
FEW SHOWERS ACROSS THE TEXAS PANHANDLE. THESE SHOWERS ARE LIGHT AND
VERY LITTLE IS ACTUALLY MAKING IT TO THE GROUND. UNFORTUNATELY FOR
MANY RESIDENTS THIS WILL BE THE MOST RAIN THEY WILL SEE FOR AT LEAST THE
NEXT 7 DAYS.

BREEZY AND DRY CONDITIONS CAN BE EXPECTED TODAY BEHIND THE FRONT AS
THE ASSOCIATED UPPER LEVEL LOW MOVES NORTHEAST AWAY FROM THE AREA.
BIGGEST STORY FOR MANY WILL BE THE CHANCES TO REACH NEAR OR BELOW
FREEZING TEMPERATURES THE NEXT FEW NIGHTS. MOST LOCATIONS ACROSS THE
PANHANDLES ARE A WEEK OR SO PAST THE AVERAGE LAST FREEZE DATE.
WILL GO AHEAD AND ISSUE A FREEZE WATCH FOR THE CIMARRON, DALLAM, AND
HARTLEY COUNTIES FOR TONIGHT. THE NEXT COUPLE OF NIGHTS AFTER THAT
ALSO HAVE A CHANCE TO SEE FREEZING TEMPS ACROSS A LARGER AREA.
HOWEVER WILL HOLD OFF ON ISSUING A FREEZE WATCH FOR THOSE DAYS TO
AVOID ANY CONFUSION IN TRYING TO INTERPRET THE VARIOUS WATCHES.

NEXT CHANCE OF RAIN WILL BE TOMORROW IN THE NORTHEAST AS WRAP AROUND
MOISTURE FROM THE UPPER LEVEL LOW SPINS ITS WHEELS NEAR THE GREAT
LAKES. CHANCES LOOK PRETTY MARGINAL FOR THE TEXAS AND OKLAHOMA
PANHANDLE ANSD THINK THAT KAMSAS AND THE MAIN BODY OF OKLAHOMA STAND
A BETTER CHANCE OF SEEING MUCH NEEDED RAINFALL. UNFORTUNATELY MOST OF
THE AREA HAS A BETTER CHANCE TO SEE GUSTY NORTHWEST WINDS DURING THE
DAYTIME HOURS.

TEMPERATURES THROUGH THE WORK WEEK LOOK TO REMAIN BELOW AVERAGE AS
WE WILL HAVE NORTH/NORTHWESTERLY WINDS TILL THE WEEKEND. SLIGHT
RIDGING STARTS TO BUILD IN OVER THE WEEKEND ALLOWING TEMPS TO CLIMB
BACK ABOVE AVERAGE.

FIRE WEATHER...
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS
THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS MORNING AND INTO THE
EVENING. THE SOUTHWESTERN TEXAS PANHANDLE AND THE EASTERN OKLAHOMA
PANHANDLE HAVE THE GREATEST CHANCE OF SEEING CRITICAL FIRE WEATHER
CONDITIONS TODAY. ONCE AGAIN ELEVATED FIRE WEATHER CONDITIONS WILL
BE POSSIBLE ON TUESDAY ACROSS THE AREA WITH VERY GUSTY WINDS,
HOWEVER AT THIS TIME IT LOOKS LIKE RELATIVE HUMIDITY VALUES SHOULD
STAY ABOVE 20 PERCENT. NO FIRE WEATHER CONDITIONS ARE EXPECTED
WEDNESDAY THROUGH THE END OF THE WORK WEEK AND THE UPCOMING WEEKEND.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...DALLAM...DEAF SMITH...HARTLEY...OLDHAM...
     POTTER...RANDALL.

     FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR THE
     FOLLOWING ZONES: DALLAM...HARTLEY.

OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON.

     FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR THE
     FOLLOWING ZONES: CIMARRON.

&&

KS/JJ
Hazardous weather outlook, Apr 28, 3:19 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT MON APR 28 2014

OKZ001>003-TXZ001>020-291100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
319 PM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE
TEXAS AND OKLAHOMA PANHANDLES THROUGH THE EVENING HOURS DUE TO
BREEZY WINDS AND RELATIVE HUMIDITY VALUES DROPPING TO BETWEEN 10 TO
15 PERCENT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM THIS EVENING
ACROSS THE WESTERN OKLAHOMA PANHANDLE AND ALSO THE WESTERN AND SOUTH
CENTRAL TEXAS PANHANDLE.

PATCHY BLOWING DUST CAN BE EXPECTED ACROSS THE SOUTHWEST TEXAS
PANHANDLE...AND ALSO ACROSS THE NORTHEAST TEXAS AND MUCH OF THE
OKLAHOMA PANHANDLES THIS AFTERNOON. AREAS OF BLOWING DUST CAN ALSO BE
EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES TUESDAY
WHICH WILL REDUCE VISIBILITIES TO AROUND ONE TO THREE MILES.

A HIGH WIND WATCH IS IN EFFECT FOR THE OKLAHOMA PANHANDLE AND MUCH OF
THE NORTHERN TEXAS PANHANDLES LATE TONIGHT. A WIND ADVISORY IS IN
EFFECT FOR THE REMAINDER OF THE TEXAS PANHANDLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FREEZE WATCH IS IN EFFECT FOR TUESDAY MORNING.

STRONG NORTHWESTERLY WINDS ARE EXPECTED ON TUESDAY AND TUESDAY
EVENING BEHIND A COLD FRONT. A HIGH WIND WATCH IS IN EFFECT TUESDAY
AND TUESDAY EVENING ACROSS THE OKLAHOMA PANHANDLE AND MUCH OF THE
NORTHERN TEXAS PANHANDLE. A WIND ADVISORY IS IN EFFECT FOR THE
REMAINDER OF THE TEXAS PANHANDLE TUESDAY AND TUESDAY EVENING.
ALSO...AREAS OF BLOWING DUST ON TUESDAY COULD REDUCE VISIBILITIES
TO AROUND ONE TO THREE MILES OR LESS.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY THROUGH
THURSDAY ACROSS MAINLY THE SOUTHWEST TEXAS PANHANDLE DUE TO STRONG
WINDS AND LOW HUMIDITIES.

A FREEZE WATCH IS IN EFFECT FOR MUCH OF THE WESTERN TEXAS AND
OKLAHOMA PANHANDLES LATE TUESDAY NIGHT INTO WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. ELEVATED TO
MARGINALLY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ON
TUESDAY THROUGH THURSDAY.

SCHNEIDER

In the hours before

Special weather statement, Apr 28, 2:20 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
220 PM CDT MON APR 28 2014

TXZ015-281945-
WHEELER TX-
220 PM CDT MON APR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER COUNTY UNTIL 245
PM CDT...

AT 215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
HIGH BASED SHOWER NEAR NEW MOBEETIE...OR 17 MILES SOUTHEAST OF
MIAMI...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS SHOWER.

* LOCATIONS IMPACTED INCLUDE...
  WHEELER...            NEW MOBEETIE...       BRISCOE...
  MOBEETIE...

STRONG WINDS WITH THIS SHOWER WILL OCCUR WITH VERY LITTLE RAIN. EVEN
THOUGH IT MAY NOT RAIN...STRONG WINDS AND BLOWING DUST ARE EXPECTED.

LAT...LON 3551 10009 3533 10015 3537 10050 3560 10053
      3559 10031
TIME...MOT...LOC 1920Z 293DEG 16KT 3553 10038

JACKSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:43 AM CDTFreeze WatchAMADallam, Hartley12 hr
Apr 28, 11:20 AM CDTRed Flag WarningAMAArmstrong, Dallam, Deaf Smith, Hartley, Oldham, Potter and 1 more9 hr
Apr 28, 2:20 PM CDTSpecial Weather StatementAMAWheeler25 min
Apr 28, 3:19 PM CDTFreeze WatchAMADallam, Deaf Smith, Hartley, Moore, Oldham, Sherman24 hr
Apr 28, 3:19 PM CDTWind AdvisoryAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 8 more30 hr

Nearby

High Wind Watches in Texas, 2014High Wind Watches in Oklahoma, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.